MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 5.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 5.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision surgery, the screw broke.There was no associated surgical delay.The procedure was completed with the broken part remaining in the bone.The cause of revision surgery is unknown.
 
Additional Manufacturer Narrative
Section were corrected to device product problem/ malfunction.The cause of revision surgery remains unknown.The screw fractured during removal and there is no indication that it was the cause of revision surgery to the patient.Method: visual inspection, device history review, complaint history review, risk assessment; result: device was confirmed to have its shaft fractured as reported.Broken fragment was left in the patient.No adverse consequences to the patient was reported at this time.Manufacturing history was reviewed and no issues were identified.Conclusion: potential root causes of the reported event: too much force applied when removing construct, screw pathway not prepared adequately or screw over angulated while removing the implant from the patient.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 5.5X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7444968
Report Number0009617544-2018-00085
Device Sequence Number1949483
Product Code NKB
UDI-Device Identifier07613327001884
UDI-Public(01)07613327001884
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482802540
Device Catalogue Number482802540
Device Lot Number164452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;